Silver Spring, MD
A 19-year-old female asked:
I was using retin a (tretinoin) to treat eye wrinkles and now my skin is really really red and peeling ! what can i do to fix this ?
1 doctor answer • 2 doctors weighed in
Dr. Carol Jacobsanswered
Specializes in Pediatrics
Moisturize: I would take a few days break from your medication. Take a shower to allow your skin to absorb moisture and gentle exfoliate the area with a washcloth. Apply a thin layer of vaseline to lock in the water tonight. This article has some more good tips: http://acne.about.com/od/acnetreatments/f/retinafaq.htm
Created for people with ongoing healthcare needs but benefits everyone.
2.3k viewsReviewed >2 years ago
Dr. Keimun Slaughter commented
Facial Plastic Surgery 14 years experience
I agree with Dr. Jacobs. Retin compounds have various percentage concentrations and are notorious for causing desiccation at the higher percentages. If you decide to resume treatment you should use a lower percentage formulation.
Sep 19, 2015
Last updated Oct 8, 2020
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.